Alert archive / Oregon / Flash Flood Warnings in 2013

Flash Flood Warning 3, NWS Boise, ID

August 1, 2013Baker County, Oregon

NWS Boise, ID issued this flash flood warning at Aug 1, 2013, 4:42 PM PDT for Baker County, Oregon. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2013, 4:42 PM PDT (23:42 UTC)
Expired
Aug 1, 2013, 6:15 PM PDT
In force
93 min
Issued by
NWS Boise, ID
Area
Storm-based polygon
Flood severity
None

County Baker County, OR

The radar

The Pendleton radar (KPDT), 143 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2013-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2013-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2857 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-136 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:25 PM PDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 1, 1:25 PM PDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
225 PM MDT THU AUG 1 2013

.SHORT TERM...TONIGHT THROUGH SATURDAY...A 90+ KNOT JET HELPED TO
INITIATE A LINE OF THUNDERSTORMS OVER THE BOISE/WEST CENTRAL
MOUNTAINS. THE LINE HAS SINCE MOVED OFF TO THE EAST INTO SOUTHWEST
MONTANA. THE NEXT AREA TO WATCH FOR CONVECTION WILL BE ACROSS
EASTERN OREGON. COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW...ALONG
WITH A DIGGING SHORT WAVE...WILL ALLOW CONVECTION TO INITIATE THIS
AFTERNOON. THESE CELLS WILL ALSO BE SUPPORTED BY DAYTIME HEATING.
ALREADY SEEING SOME WEAK CELLS DEVELOPING IN HARNEY AND BAKER
COUNTIES. THE SHOWERS AND THUNDERSTORMS OVER EASTERN OREGON WILL
PROPAGATE TO THE NORTHEAST AS NEW CONVECTION FORMS ACROSS PORTIONS
OF SW IDAHO LATE THIS AFTERNOON AND EVENING. THE AIR MASS WILL BE
TOO DRY/STABLE TO SUPPORT CONVECTION ESSENTIALLY SOUTH OF A
ROME-MOUNTAIN HOME-SUN VALLEY LINE. WE COULD EVEN SEE AN ISOLATED
THUNDERSTORM ROLL TROUGH THE BOISE METRO LATE THIS AFTERNOON OR THIS
EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN. ALL THE ACTIVITY WILL
DIMINISH LATE TONIGHT BUT COULD LINGER ACROSS THE FAR NORTH
/INCLUDING BAKER CITY AND MCCALL/ THROUGH FRIDAY. THE UPPER TROUGH
WILL LINGER BUT WEAKEN TO OUR NORTH AND WEST THROUGH THE END OF THE
WEEK ALTHOUGH SATURDAY STILL LOOKS TO BE DRY. TEMPERATURES WILL BE
COOLER ON FRIDAY...ONLY IN THE LOW-MID 80S IN THE VALLEYS. TEMPS
WILL BE WARMER ON SATURDAY /CLOSE TO 90F IN THE LOWER VALLEYS/ DUE
TO THE WEAKENING TROUGH AND RISING HEIGHTS.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...UPPER LEVEL RIDGE
REBUILDS BACK OVER THE AREA WHICH WILL GRADUALLY WARM TO ABOVE
NORMAL VALUES THROUGH THE PERIOD. EXPECT MOSTLY CLEAR SKIES DURING
THIS TIME WITH THE EXCEPTION OF A FEW CIRRUS CLOUDS AT TIMES AND A
FEW CUMULUS CLOUDS OVER THE MOUNTAINS EACH AFTERNOON. WEDNESDAY INTO
THURSDAY THE UPPER LEVEL LOW OFF THE WEST COAST BEGINS TO MOVE
INLAND INCREASING CLOUDINESS OVER THE AREA.

&&

.AVIATION...VFR. SCATTERED THUNDERSTORM WILL CONTINUE THROUGH
MIDNIGHT...MAINLY NORTH OF BURNS-BOISE-LOWMAN LINE. EXPECT GUSTY
OUTFLOW WINDS IN EXCESS OF 30 KTS AND HAIL NEAR ANY THUNDERSTORMS.
AREAS SOUTHEAST OF BOISE WILL REMAIN CLEAR AND DRY WITH GUSTY
WESTERLY WINDS. WESTERLY SURFACE WINDS AT 10-15 KTS TODAY. SOUTHWEST
WINDS ALOFT WILL AVERAGE 15 KTS UP THROUGH 10K FEET MSL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ423-424-426.
     RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ400>403.
OR...RED FLAG WARNING UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT
     ORZ636-637.
&&

WEATHER.GOV/BOISE

SHORT TERM...BW
LONG TERM....JDS/KA
AVIATION.....JDS
Hazardous weather outlook, Aug 1, 10:26 AM PDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
1126 AM MDT THU AUG 1 2013

IDZ011>015-028-029-033-ORZ061>064-021730-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
1126 AM MDT THU AUG 1 2013 /1026 AM PDT THU AUG 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND SMALL
HAIL ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER IN ACCORDANCE WITH
ESTABLISHED PROCEDURES.

IDZ016-030-021730-
WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY-
1126 AM MDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 4:14 PM PDTSevere Thunderstorm WarningBOIAdams46 min

Nearby

Flash Flood Warnings in Oregon, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.